MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV TLS 4F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV TLS 4F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 9274108
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rees1337 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that wetness was observed (b)(6) 2020 with no evidence of leaking during dressing change.It was stated it was "damp" from (b)(6) 2020 to (b)(6) 2020 when nurses determined it was "wet" enough for a dressing change at which time the nurses observed the tpn/lipids leaking from the red lumen.No patient harm was reported.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 4fr d/l powerpicc sv catheter.Usage residues were observed throughout the sample and a statlock stabilization device was attached to the suture wings.Kink impressions and deformations were observed near the molded joint.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, when flushing the red-luered lumen, a leak was observed just distal of the molded joint.Microscopic inspection of the leak site revealed a longitudinally aligned split.The split occurred within a longitudinally aligned impression.Additional longitudinally aligned impressions were observed in the vicinity of the split.Kink impressions, deformation and discoloration were observed in the vicinity of the split.The split exhibited a granular fracture surface.The damage was consistent with kinking and compression damage leading to fracture formation and propagation in the catheter material.The location of the damage suggested that catheter securement, access and maintenance techniques likely contributed.
 
Event or Problem Description
It was reported that wetness was observed (b)(6) 2020 with no evidence of leaking during dressing change.It was stated it was "damp" from (b)(6) 2020 when nurses determined it was "wet" enough for a dressing change at which time the nurses observed the tpn/lipids leaking from the red lumen.No patient harm was reported.

Brand Name
POWERPICC SV TLS 4F DL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10993250
Report Number3006260740-2020-20862
Device Sequence Number14551980
Product Code LJS
UDI-Device Identifier00801741028625
UDI-Public(01)00801741028625
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number9274108
Device Catalogue Number9274108
Device Lot NumberREES1337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 YR
Patient Weight103